• ISSN: 2301-3567 (Print)
    • Abbreviated Title: J. Econ. Bus. Manag.
    • Frequency: Quarterly (2013-2014); Monthly (2015-2017); Quarterly (Since 2018); Bimonthly (Since 2022)
    • DOI: 10.18178/JOEBM
    • Editor-in-Chief: Prof. Eunjin Hwang
    • Executive Editor: Ms. Fiona Chu
    • Abstracting/ Indexing:  CNKIElectronic Journals Library, Ulrich's Periodicals Directory, MESLibrary, Google Scholar, and Crossref.
    • E-mail: joebm.editor@gmail.com
JOEBM 2021 Vol.9(4): 87-92 ISSN: 2301-3567
DOI: 10.18178/joebm.2021.9.4.661

Empirical Study of Markovitz Portfolio Theory and Model in the Selection of Optimal Portfolio in Shanghai Stock Exchange of China

Dongyue Xie
Abstract—In this paper, Markowitz’s Portfolio Theory and Model are empirically studied under the condition that short selling is not allowed, taking Shanghai Stock Exchange A-share as the sample under the actual situation of China’s securities market. This paper optimized the screening method of stock samples using two-level screening of correlation coefficient and coefficient of variation. By collecting the weekly return rate of sample stocks for three-year period and using this screening method, five stocks are included in the portfolio. By calculating the optimal weight of portfolio under the given expected return rate with these screened stocks will provide more accurate empirical results. After examination, the return rate of the portfolio is higher than that of Shanghai Composite Index in the latest month for most of the 22 effective trading days, which verifies the effectiveness of this method.

Index Terms—Markowitz portfolio theory, mean-variance model, optimal portfolio, efficient frontier, China’s stock market, improved screening method.

The author is with China Agricultural University, China (e-mail: 1050269962@qq.com).

[PDF]

Cite:Dongyue Xie, "Empirical Study of Markovitz Portfolio Theory and Model in the Selection of Optimal Portfolio in Shanghai Stock Exchange of China," Journal of Economics, Business and Management vol. 9, no. 4, pp. 87-92, 2021.

Copyright © 2021 by the authors. This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

Copyright © 2008-2022. Journal of Economics, Business and Management. All rights reserved.
E-mail: joebm.editor@gmail.com